Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


peripheral neuropathy
Apr 15, 2002

I have been HIV+ since 1995 and through various combos, I have kept my viral load undetectable except for one small blip in 1999. My CD4 has ranged from a low of 212 to a high of 550. (Currently I'm at 490.) I am presently on a drug regimen of Zerit, Ziagen & Epivir. In addition to facial lipoatrophy (which I intend to seek New-Fill to address) I have been experiencing a significant tingling in my hands. I will wake up in the middle of the night with both hands "sound asleep". Once I get the blood to flow back, they ache. Most recently, my right hand has been falling "asleep" while gripping the steering wheel and while working my computer mouse. Is this type of sensation related to any of the meds I am taking?

Response from Dr. Boyle

The symptoms you describe are atypical of peripheral neuropathy related to antiretrovirals. It may be that you have some nerve compression, perhaps carpal tunnel syndrome. You should see your doctor for an evaluation and consider referral to a hand specialist.



Previous
thank you
Next
confused about conflicting opinions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement